Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 24, 2007, 5:21 PM CDT for Clay County, Platte County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 24, 2007, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 242221 SVREAX MOC047-165-242300- /O.NEW.KEAX.SV.W.0095.070824T2221Z-070824T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 521 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAY COUNTY IN WEST CENTRAL MISSOURI SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 600 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEATHERBY LAKE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAKVIEW AND GLADSTONE BY 530 PM CDT. PLEASANT VALLEY AND GLENAIRE BY 540 PM CDT. LIBERTY BY 545 PM CDT. KEARNEY AND MISSOURI CITY BY 555 PM CDT. THE TOWNS OF OAKWOOD PARK...OAKWOOD AND MOSBY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3933 9479 3917 9476 3922 9427 3943 9433 $$ MJ
3 follow-up statements
000 WWUS53 KEAX 242236 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 PM CDT FRI AUG 24 2007 MOC047-165-242300- /O.CON.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/ CLAY MO-PLATTE MO- 536 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PLATTE AND CLAY COUNTIES UNTIL 600 PM CDT... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAKVIEW...OR NEAR GLADSTONE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY BY 545 PM CDT. KEARNEY BY 550 PM CDT. MISSOURI CITY BY 555 PM CDT. LAT...LON 3933 9479 3917 9476 3922 9427 3943 9433 $$ MJ
000 WWUS53 KEAX 242243 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 PM CDT FRI AUG 24 2007 MOC165-242252- /O.CAN.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/ PLATTE MO- 542 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PLATTE COUNTY IS CANCELLED... AT 541 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433 $$ MOC047-242300- /O.CON.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/ CLAY MO- 542 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 600 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KEARNEY BY 550 PM CDT. MISSOURI CITY BY 555 PM CDT. WINDS UP TO 50 MPH WERE REPORTED NORTH OF WEATHERBY LAKE AROUND 520 PM. LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433 $$ MJ
000 WWUS53 KEAX 242300 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 PM CDT FRI AUG 24 2007 MOC047-242310- /O.EXP.KEAX.SV.W.0095.000000T0000Z-070824T2300Z/ CLAY MO- 600 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 559 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3937 9455 3919 9460 3922 9427 3943 9433 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:05 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 24, 1:05 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT FRI AUG 24 2007 ...UPDATED FOR AVIATION... .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DIMINISHED SIGNIFICANTLY THIS MORNING WITH THE NEXT SHORTWAVE TROUGH OVER WESTERN NEB/KS. EXPECT ONLY WIDELY SCATTERED TO SCATTERED REDEVELOPMENT THIS AFTN ALONG ANY WEAK BOUNDARIES WITH LIGHT ADDITIONAL RAINFALL AMOUNTS. AS A RESULT...HAVE CANCELLED THE FFA. THE MAIN FOCUS THIS AFTERNOON AND TONIGHT WILL BE ALONG THE OUTFLOW BOUNDARY WHICH EXTENDS FROM NERN OK TO XTRM SWRN KS. WILL MONITOR ANY NWD PROGRESSION OF THE BOUNDARY THIS AFTN...BUT FIRST LOOK AT THIS EVENING SUGGEST THAT SEVERE ACTIVITY WILL BE SOUTH OF THE CWA. THE EXTREME SRN CWA MAY SEE HEAVY RAINFALL TONIGHT...BUT FFG VALUES ARE QUITE HIGH. DB && .PREV DISCUSSION... /ISSUED 355 AM CDT FRI AUG 24 2007/ HEAVY RAIN EVENT SETTING UP ACROSS MAINLY NORTHERN SECTIONS OF FORECAST AREA... FRONTAL BOUNDARY AND SHORTWAVES HAVE BEEN THE FOCUSING MECHANISM FOR TRAINING CELLS THIS MORNING THAT WILL CONTINUE THROUGH THE DAY TODAY. THE 06Z NAM SEEMS TO HAVE A BETTER HANDLE ON THE PRECIPITATION PATTERN THAN THE 00Z RUN HAD. CURRENT RADAR INDICATING BAND OF HEAVIEST PRECIPITATION SETTING UP ACROSS A ST JOSEPH TO LANCASTER LINE WITH CELLS CONTINUALLY DEVELOPING ALONG THE LINE. JUST NORTH OF THE EAX RADAR IS A PIVOT POINT WHERE AN UPSTREAM SHORTWAVE IS ENHANCING RAINFALL FROM A COMPLEX THAT DEVELOPED OVER KANSAS LAST NIGHT. THE PROFILER ANALYSIS SHOWS THAT A LOW LEVEL JET CONTINUES TO SLOWLY VEER...FURTHER SUPPORTING THE FEEDING OF MOISTURE OVER THE SAME REGION. MEANWHILE...UPPER JET DYNAMICS FAVORING DECENT UPWARD MOTION IN THE SAME VICINITY. DECENT THETAE ADVECTION INDICATES COPIOUS MOISTURE TO CONTINUE MOVING INTO THE REGION. K INDEX VALUES FORECASTED ABOVE 35 TODAY...ALONG WITH CONTINUED ISENTROPIC LIFT ON THE 310K SURFACE. MODEL PRECIPITABLE WATER VALUES REMAIN AROUND 2 INCHES UNTIL LATER THIS AFTERNOON. GIVEN ALL OF THE ABOVE AND WITH GOOD LIFT AND MOISTURE STILL AVAILABLE UNTIL AROUND 00 UTC THIS EVENING...THEREFORE WILL EXTENT THE FLASH FLOOD WATCH UNTIL THEN. MEANWHILE...TEMPERATURES ALSO ON THE CHALLENGING SIDE...CLOUDS AND COLD POOLS SHOULD KEEP TEMPERATURES ABOUT 10 DEG F OR SO COOLER IN THE NORTH...AND WARMER TO THE SOUTH. ADOLPHSON && .AVIATION... FOR 18Z TAFS...BREAKS IN MVFR CIGS APPARENT ON VISIBLE SATELLITE IMAGERY AND EXPECT BREAKS TO BECOME MORE PREVALENT WITH THE PASSAGE OF MCV TO THE SOUTH OF TERMINAL SITES. PLENTY BOUNDARY LAYER MOISTURE LINGERS ACROSS THE AREA...AND BREAKS WILL ALLOW ENOUGH DESTABILIZATION TO CREATE PERIODS OF BROKEN CEILINGS HOVERING JUST ABOVE MVFR THRESHOLD BASED ON FORECAST SOUNDINGS. BASED ON LATEST RADAR TRENDS ALSO INCLUDED VCSH DURING THE AFTERNOON HOURS AND PREVAILING VFR SHRA AFT 00Z AS SHORTWAVE CURRENTLY OVER WESTERN KANSAS WILL BE ON CWA DOORSTEP. NAM12 AND WRF BOTH SIGNALLING BEST CHANCE OF TSRA WILL BE IN THE 02 TO 04 UTC TIMEFRAME AT KSTJ...AND IN THE 03 TO 05 UTC TIMEFRAME AT KMKC AND KMCI. EXPECT FAIRLY RAPID CLEARING AROUND 06 UTC AFTER PASSAGE OF SHORTWAVE...HOWEVER LIGHT BOUNDARY LAYER FLOW WILL SET THE STAGE FOR MVFR VSBYS OF 5-6 MILES DURING THE OVERNIGHT HOURS. DECIDED TO THROUGH A PERIOD MVFR VSBYS OF 3-4SM AROUND 12 UTC AT KMKC AND KMCI...WITH IFR VSBYS OF 1-2SM AT KSTJ. AS DRIER AIR ADVECTS INTO AREA SATURDAY MORNING...VSBYS WILL IMPROVE TO VFR BY 14-15 UTC. 24 EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 24, 4:40 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 PM CDT FRI AUG 24 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 440 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS HAVE MOVED INTO EXTREME WESTERN MISSOURI LATE THIS AFTERNOON WITH THE ACTIVITY TO SPREAD EAST THROUGH THE NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING ALONG A NARROW CORRIDOR FROM THE ATCHISON...TROY AND ST JOSEPH AREAS NORTHEAST TO GALLATIN. THE PRIMARY THREATS ARE ISOLATED TORNADOES...DAMAGING WINDS AND HAIL UNTIL 9 PM. HEAVY RAINFALL OF AROUND ONE INCH IS ALSO POSSIBLE THIS EVENING IN A NARROW CORRIDOR FROM THE ATCHISON...TROY AND ST JOSEPH AREAS...NORTHEAST TO SAVANNAH...MAYSVILLE...GALLATIN AND BETHANY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME...THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM THE ST JOSEPH AND TROY AREAS THIS EVENING...AND POSSIBLY AS FAR NORTHEAST AS GALLATIN. DB
In the hours before
Special weather statement, Aug 24, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 505 PM CDT FRI AUG 24 2007 MOZ021-028-029-242245- CLAY-CLINTON-PLATTE- 505 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PLATTE...NORTHWESTERN CLAY AND SOUTHWESTERN CLINTON COUNTIES UNTIL 545 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO LEAVENWORTH...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... PLATTE CITY AND TRACY BY 510 PM CDT. CAMDEN POINT BY 515 PM CDT. FERRELVIEW BY 525 PM CDT. TRIMBLE AND SMITHVILLE BY 530 PM CDT. THE TOWNS OF BEVERLY...STILLINGS...EAST LEAVENWORTH...FARLEY...KANSAS CITY INTL AIRPORT...HOOVER AND RIDGELY ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:14 PM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 6 hr |
| Aug 24, 1:27 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more | 6 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 27 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Aug 24, 1:49 AM CDT | River Flood Warning | EAX | Atchison, Holt | 24 hr |
| Aug 24, 3:04 AM CDT | Flash Flood Warning | EAX | Andrew, Holt | 6 hr |
| Aug 24, 4:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more | 4 hr |
| Aug 24, 9:02 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 12 hr |
| Aug 24, 9:53 AM CDT | River Flood Warning | EAX | Buchanan | 67 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Linn, Livingston | 34 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 66 hr |
| Aug 24, 10:12 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 hr |
| Aug 24, 10:22 AM CDT | Areal Flood Warning | EAX | Adair, Gentry, Grundy, Harrison, Mercer, Putnam and 3 more | 12 hr |
| Aug 24, 4:37 PM CDT | Tornado Warning | EAX | Buchanan | 38 min |
| Aug 24, 5:22 PM CDT | Areal Flood Advisory | EAX | Buchanan | 3 hr |
| Aug 24, 5:31 PM CDT | Areal Flood Advisory | EAX | DeKalb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.